Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Paducah, KY

April 11, 2001Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 11, 2001, 8:44 PM CDT for Mississippi County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2001, 8:44 PM CDT (01:44 UTC)
Expired
Apr 11, 2001, 9:15 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mississippi County, MO

The radar

The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 120145
SVRPAH
MOC133-120215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI

* UNTIL 915 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CHARLESTON...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  CHARLESTON
  BERTRAND
  ANNISTON

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A
SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3690 8953 3677 8937 3698 8916 3702 8935I

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 11, 2:40 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT WED APR 11 2001

AT 18Z...AN IMPRESSIVE 998 MB LOW WAS CENTERED NEAR HAYES IN
NORTHEAST KANSAS. ALTHOUGH A LITTLE SLIGHTLY WEST THAN THE 18Z MSAS
LOCATION...ALL OF THE MODELS ARE CLOSE IN POSITION...BUT SLIGHTLY
HIGHER IN SFC PRESSURE.

MAIN CONCERN FOR THIS AFTN CONVECTION WILL BE THE DEPTH OF LOW LEVEL
MSTR AND DEGREE OF DRYING ALOFT...BOTH OF WHICH COULD SEVERLY LIMIT
CONVECTIVE ACTIVITY OVER CWA. LIT 12Z SOUNDING INDICATED MAIN MSTR
INFLUX BETWEEN 295-300 MB LAYER. MAIN MOISTURE COLUMN WITH
FRONT/A.K.A DRYLINE/ IS RUNNING ABOUT 50-70 MILES/ 1 TO 2 HOURS/
FURTHER E THAN PROGGED BY ETA. THIS WOULD PLACE THE MAIN AXIS OF
DEEPEST MSTR AROUND PAH-EVV LINE AROUND 01Z...THEN SPREADING TO THE
ERN LIMB OF THE CWA BY 07Z.

ETA PROGGED A SECONDARY LINE OF CONVECTION TO DEVELOP W OF THE MS
RIVER OVER SERN MO BY 03Z...BUT GIVEN CURRENT SATL TRENDS OF
CLOUDS/DEVELOPING CONVECTION OVER AR/LA...I WILL LIKELY LEAVE THE
BEST CHANCE FOR PCPN OVER WRN KY...AND POSSIBLY SWRN IN.

TRANSITION FROM A DEEP S/WV TROF TO EMBEDDED MINOR S/WV IMPULSES IN
W-SWLY ORIENTED ZONAL FLOW THU THROUGH SAT WILL COMPLICATE POP FCST
FOR WRN KY. AVN/ETA STILL SHOW SLIGHT DIFFERENCES OF MAIN MSTR AXIS
OVER WRN KY...GIVEN THE RELATIVE CIRCULATION WITH EACH PASSING S/WV.
WITH THIS IN MIND...WILL LIKELY GO TO A LOWER POP OR NO POP CAT
EVENT. SAT AND SUN FCST ARE SOMEWHAT IN QUESTION AS TWO S/WV FROM
NRN/SRN STREAMS ARE PROGGED BY AVN TO BRIEFLY PHASE LATE SUN BEFORE
NWLY FLOW AND BUILDING RIDGE MOVE INTO PLACE. I WILL KEEP A CHANCE
OF SHOWERS...AND A FEW THUNDERSTORMS IN MON AND TUE FCST...BUT WILL
GO DRY ON WED.

WL LEAN TO AVN MOS FOR MAX/MINS AND MEX TEMPS FOR EXTENDED.

AS A FINAL NOTE...WL HOLD OFF ON ANY WIND ADVISORY THIS AFTN...AS
BEST SUSTAINED GRADIENT WINDS AND GUSTS SHOULD STAY TO THE NW OF THE
PAH CWA. ANY SIGNIFICANT GUSTS WILL LIKELY BE DUE TO DOWNWARD
TRANSPORT OF AIR FROM SHOWER AND/OR THUNDERSTORMS.

.PAH...NONE.

SMITH

In the hours before

Special weather statement, Apr 11, 8:26 PM CDT, 18 minutes before
ILZ092-MOZ111-112-114-120155-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
826 PM CDT WED APR 11 2001

A STRONG THUNDERSTORM WILL PASS THROUGH THE SIKESTON AND CHARLESTON
MISSOURI AREAS BY 845 PM.

AT 820 PM...A STRONG THUNDERSTORM WAS JUST SOUTHWEST OF SIKESTON...
MOVING NORTHEAST AT 50 MPH. THE STORM WILL BE NEAR CHARLESTON AT
830 PM...AND CAIRO ILLINOIS AT 850 PM.

THE MAIN THREAT WITH THIS STORM WILL BE STRONG CWINDS...POSSIBLY
GUSTING NEAR 50 MPH. FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE
ALSO LIKELY.

YORK

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.